Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Partial sums of hypergeometric series of unit argument

Author: Wolfgang Bühring
Journal: Proc. Amer. Math. Soc. 132 (2004), 407-415
MSC (2000): Primary 33C20
Published electronically: August 14, 2003
MathSciNet review: 2022363
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The asymptotic behaviour of partial sums of generalized hypergeometric series of unit argument is investigated.

References [Enhancements On Off] (What's this?)

  • 1. W. N. Bailey, Generalized hypergeometric series, Cambridge Tracts in Mathematics and Mathematical Physics, No. 32, Stechert-Hafner, New York, 1964. MR 32:2625
  • 2. B. C. Berndt, Chapter 11 of Ramanujan's second notebook, Bull. London Math. Soc. 15 (1983), 273-320. MR 85a:01043
  • 3. B. C. Berndt, Ramanujan's notebooks, Part II, Springer-Verlag, New York, 1989. MR 90b:01039
  • 4. W. Bühring, The behavior at unit argument of the hypergeometric function ${}_3F_2$, SIAM J. Math. Anal. 18 (1987), 1227-1234. MR 88j:33004
  • 5. W. Bühring, Generalized hypergeometric functions at unit argument, Proc. Amer. Math. Soc. 114 (1992), 145-153. MR 92c:33004
  • 6. W. Bühring, Asymptotic expansions for ratios of products of gamma functions, Internat. J. Math. Math. Sci. 2003:18 (2003), 1167-1171.
  • 7. W. Bühring and H. M. Srivastava, Analytic continuation of the generalized hypergeometric series near unit argument with emphasis on the zero-balanced series, Approximation Theory and Applications (Th. M. Rassias, ed.), Hadronic Press, Palm Harbor, 1998, pp. 17-35 (updated version: e-print math.CA/0102032 on
  • 8. R. J. Evans, Ramanujan's second notebook: Asymptotic expansions for hypergeometric series and related functions, Ramanujan Revisited (G. E. Andrews et al., eds.), Academic Press, Boston, MA, 1988, pp. 537-560. MR 89c:33003
  • 9. R. J. Evans and D. Stanton, Asymptotic formulas for zero-balanced hypergeometric series, SIAM J. Math. Anal. 15 (1984), 1010-1020. MR 85i:33003
  • 10. Y. L. Luke, The special functions and their approximations, vol. 1, Academic Press, New York, 1969. MR 39:3039
  • 11. S. Ramanujan, Notebooks, vol. 2, Tata Institute of Fundamental Research, Bombay, 1957. MR 20:6340
  • 12. M. Saigo, On properties of the Appell hypergeometric functions $F_2$ and $F_3$ and the generalized Gauss function ${}_3F_2$, Bull. Central Research Institute Fukuoka University 66 (1983), 27-32. MR 85m:33006
  • 13. M. Saigo and H. M. Srivastava, The behavior of the zero-balanced hypergeometric series ${}_pF_{p-1}$ near the boundary of its convergence region, Proc. Amer. Math. Soc. 110 (1990), 71-76. MR 91d:33005
  • 14. L. J. Slater, Generalized hypergeometric functions, Cambridge Univ. Press, Cambridge, 1966. MR 34:1570
  • 15. A. K. Srivastava, Asymptotic behaviour of certain zero-balanced hypergeometric series, Proc. Indian Acad. Sci. (Math. Sci.) 106 (1996), 39-51. MR 97h:33013

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 33C20

Retrieve articles in all journals with MSC (2000): 33C20

Additional Information

Wolfgang Bühring
Affiliation: Physikalisches Institut, Universität Heidelberg, Philosophenweg 12, 69120 Heidelberg, Germany

Keywords: Partial sums, generalized hypergeometric series
Received by editor(s): June 28, 2002
Received by editor(s) in revised form: September 25, 2002
Published electronically: August 14, 2003
Communicated by: Carmen C. Chicone
Article copyright: © Copyright 2003 American Mathematical Society

American Mathematical Society